Missouri, 2010Damaging Winds in Missouri, June 19, 2010
June 19, 2010 · NWS LSX · 9 events in 8 counties and zones
A large thunderstorm complex moved southeast through the region with numerous reports of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large thunderstorm complex moved southeast through the region with numerous reports of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 11:52 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 19, 11:52 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT JUN 19 2010
.DISCUSSION...
/231 AM CDT SAT JUN 19 2010/
IN THE VERY NEAR TERM...MCS MOVING THROUGH THE AREA EARLY THIS
MORNING SHOULD BE WINDING DOWN BY 12Z AS THE LLJ BACKS AND REFOCUSES
BACK OVER WESTERN MO. DON'T THINK THE MCS WILL HAVE ANY EFFECT ON
OUR AFTERNOON TEMPS AS CONVECTIVE DEBRIS SHOULD CLEAR THE AREA BY
MID TO LATE MORNING.
ABOUT THE ONLY THING THE MCS WILL DO TO OUR TEMPERATURES IS MAKE THE
HEAT WETTER. THE BLAIR STREET DNR AIR QUALITY SITE HAD A 37C
(98.6F) HOURLY AVERAGE AT 100 PM YESTERDAY WITH A 54 RH. THAT
CALCULATES TO A 118F HEAT INDEX. EVEN IF YOU CONSIDER A 72F
DEWPOINT AS LAMBERT HAD AT THAT TIME...THAT'S STILL 108F HEAT
INDEX. I'VE GOT 105+ IN MY HEAT INDEX FORECAST FOR THE NEXT 3 DAYS
IN THE METRO AREA...WHICH WILL MAKE 4 DAYS IN A ROW. WILL THEREFORE
UPGRADE TO AN EXCESSIVE HEAT WARNING FOR THE METRO AREA THIS MORNING
AND RUN IT OUT THROUGH MONDAY. WE MAY NEED TO EXTEND THIS FURTHER
INTO TUESDAY OR WEDNESDAY IF THE MODELS REMAIN IN GOOD AGREEMENT IN
KEEPING THE STRONG UPPER LEVEL RIDGE OVER US INTO THE MIDDLE OF NEXT
WEEK.
OTHERWISE...ONLY MADE A FEW TWEAKS TO THE GOING FORECAST. PROBABLY
THE BIGGEST CHANGE WAS TO EXTEND CHANCE POPS FURTHER SOUTH INTO
CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS ON SUNDAY.
MODELS ARE FORECASTING A BUCKLE IN THE RIDGE...POSSIBLY ASSOCIATED
WITH AN MCV GENERATED FROM CONVECTION SATURDAY NIGHT. THIS COULD BE
ENOUGH TO WEAKEN THE CAP ENOUGH FOR STORMS TO DEVELOP IN THE
AFTERNOON.
CARNEY
&&
.AVIATION...
/1158 AM CDT SAT JUN 19 2010/
MCS...BOW ECHO MOVING E-SEWD THROUGH NWRN MO WILL LIKELY MOVE
INTO COU BY ABOUT 20Z SAT AND WILL INCLUDE A TEMPO GROUP FOR TSRA
IN THE COU TAF ALONG WITH WIND GUSTS TO 30 KTS. THE WIND WILL
LIKELY SHIFT TO A NWLY DIRECTION FOR 1-2 HOURS BEHIND THE GUST
FRONT. THIS ACTIVITY MAY REMAIN SW OF UIN AND MAY ALSO WEAKEN AS
IT GETS FURTHER SE TOWARDS STL/SUS...BUT WILL INCLUDE A CB CLOUD
GROUP IN STL AND SUS TAFS FOR THE LATE AFTN AND EARLY EVNG HOURS.
OTHERWISE JUST FEW DIURNAL CUMULUS CLOUDS THIS AFTN ALONG WITH HI
LEVEL CONVECTIVE CLOUD DEBIRS. SFC WINDS SHOULD BE MAINLY WLY IN
UIN...STL AND SUS THIS AFTN AND SWLY IN COU. SFC WINDS WILL BECOME
LGT THIS EVNG. SHOULD BE JUST SCT-BKN HI LEVEL CLOUDS TGT WITH
MOST OF THE NOCTURNAL CONVECTION N OF THE TAF SITES. WILL INCLUDE
VCTS IN UIN FOR LATE TGT. SFC WINDS WILL INCREASE FROM A SLY
DIRECTION BY LATE SUN MRNG.
SPECIFICS FOR KSTL...MCS...BOW ECHO WILL LIKELY DISSIPATE BY THE
TIME IT GETS NEAR STL. WILL JUST INCLUDE A CB CLOUD GROUP IN THE
TAF FROM 23Z SAT TO 03Z SUN. THE OUTFLOW BOUNDARY FROM THIS
WEAKENING MCS COULD GENERATE A FEW TSRA DURING THE LATE AFTN AND
EARLY EVNG HOURS. JUST SOME HI LEVEL CLOUDS TGT WITH FEW-SCT
DIURNAL CUMULUS CLOUDS DEVELOPING LATE SUN MRNG AND AFTN. W-SWLY
SFC WIND WILL BECOME LGT THIS EVNG...THEN STRENGTHEN TO AROUND 8
KTS FROM A SLY DIRECTION BY LATE SUN MRNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-JERSEY IL-MARION IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR MADISON IL-
MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 4:03 AM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT SAT JUN 19 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
503 AM CDT SAT JUN 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY
AND TONIGHT. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE.
IT WILL BE HOT AND HUMID TODAY...WITH HEAT INDEX VALUES ABOVE 100
DEGREES ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS.
THE HOTTEST CONDITIONS WILL BE IN THE ST LOUIS METROPOLITAN AREA
WHERE HEAT INDEX VALUES BETWEEN 105 AND 110 ARE EXPECTED DURING
THE AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ST
LOUIS METROPOLITAN AREA...WITH A HEAT ADVISORY FOR MUCH OF THE
REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS.
MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE LA
MOINE RIVER AT RIPLEY...THE MISSISSIPPI RIVER AT CHESTER...AND
PARTS OF THE MISSOURI RIVER. PLEASE SEE THE APPROPRIATE FLOOD
STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH SUNDAY NIGHT...ESPECIALLY FOR PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. SOME STORMS COULD BE SEVERE ON SUNDAY
AND SUNDAY NIGHT. THE CHANCE FOR STORMS CONTINUES IN NORTHEAST
MISSOURI THROUGH THE EARLY PART OF NEXT WEEK...PRIMARILY OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL PERSIST INTO NEXT
WEEK...WITH HEAT INDEX VALUES EXPECTED TO TOP 100 DEGREES EACH
DAY THROUGH AT LEAST MONDAY...WITH THE POTENTIAL OF CONTINUING
INTO LATE NEXT WEEK. THIS WILL ESPECIALLY BE THE CASE FOR MOST OF
EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA...WHERE AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH LATE MONDAY
AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE
REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. LITTLE
RELIEF WILL OCCUR AT NIGHT WITH WARM AND MUGGY CONDITIONS.
MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE LA
MOINE RIVER AT RIPLEY...THE MISSISSIPPI RIVER AT CHESTER...AND
PARTS OF THE MISSOURI RIVER. PLEASE SEE THE APPROPRIATE FLOOD
STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CARNEY
In the hours before
Special weather statement, Jun 19, 1:13 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CDT SAT JUN 19 2010
MOZ034-041-042-047-048-192000-
AUDRAIN MO-BOONE MO-COLE MO-MONITEAU MO-MONROE MO-
213 PM CDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONROE...WESTERN
AUDRAIN...BOONE...MONITEAU AND NORTHWESTERN COLE COUNTIES UNTIL 300
PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF HUNTSVILLE TO PILOT GROVE...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TIPTON...
CALIFORNIA...
COLUMBIA...
CENTRALIA...
ASHLAND...
PARIS...
CLARKSBURG...
ROCHEPORT...
MIDWAY...
JAMESTOWN...
WOODLAWN...
MCGIRK...
STURGEON...
MADISON...
EASLEY...
CENTERTOWN...
RUSSELLVILLE...
GRANVILLE...
HALLSVILLE...
ST. MARTINS...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 800 PM CDT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TILLY
Thunderstorm Wind, Boone
- When
- June 19, 1:34 PM CST
- Where
- Boone County, 2.1 mi SSW of Woodlandville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.042, -92.517
Thunderstorm winds blew down several 50 to 60 foot trees.
Thunderstorm Wind, Moniteau
- When
- June 19, 1:40 PM CST
- Where
- Moniteau County, California
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.630, -92.570
Thunderstorm winds blew down several power poles in town.
Thunderstorm Wind, Cole
- When
- June 19, 2:12 PM CST to 2:15 PM CST
- Where
- Cole County, 1.31 mi WNW of Jefferson City to 1.27 mi SE of Jefferson City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.584, -92.204
Thunderstorm winds blew down several large trees, power lines and signs around town.
Thunderstorm Wind, Gasconade
- When
- June 19, 2:40 PM CST
- Where
- Gasconade County, 1.21 mi NNE of Eland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.317, -91.623
Thunderstorm winds blew down several large trees on a farm north of Bland.
Thunderstorm Wind, Gasconade
- When
- June 19, 2:40 PM CST
- Where
- Gasconade County, 3.15 mi S of Hermann
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.654, -91.432
Thunderstorm winds blew down several power lines along Highway 19 south of Hermann.
Thunderstorm Wind, Lincoln
- When
- June 19, 3:20 PM CST to 3:25 PM CST
- Where
- Lincoln County, 3.68 mi SSW of Davis to 0.64 mi E of Troy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.020, -91.044
Thunderstorm winds blew down several power lines in Cave and in Troy.
Thunderstorm Wind, Franklin
- When
- June 19, 3:30 PM CST
- Where
- Franklin County, Villa Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.470, -90.900
Several 8 to 12 inch diameter trees were blown down in Villa Ridge.
Thunderstorm Wind, Crawford
- When
- June 19, 3:36 PM CST
- Where
- Crawford County, 0.58 mi WSW of Steelville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.967, -91.360
Thunderstorm winds blew down a large tree on Spring Street.
Thunderstorm Wind, St. Louis
- When
- June 19, 4:22 PM CST
- Where
- St. Louis County, 1.03 mi SW of Fenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.510, -90.444
Thunderstorm winds blew down a 12 inch diameter tree onto Highway 141.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244541, 244543, 244552, 244559, 244561, 244567, 244569, 244571, 244574.